Alabama, 2016Flash Flooding in Alabama, April 1, 2016
April 1, 2016 · NWS BMX · 2 events in 2 counties and zones
This event is a continuation of a flash flood event that started during the evening hours on March 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This event is a continuation of a flash flood event that started during the evening hours on March 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 11:05 PM CST, 55 minutes earlier.
Area forecast discussion, Mar 31, 11:05 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CDT FRI APR 1 2016
.UPDATE...
MESOSCALE UPDATE.
&&
.DISCUSSION...
OUR AREA OF FOCUS REMAINS ACROSS OUR FAR SOUTHEAST COUNTIES WHERE
TEMPERATURES REMAIN IN THE LOW TO MID 70S AND DEW POINTS RANGE
FROM THE MID 60S TO NEAR 70 AT TROY. A COMPLEX OF STORMS IS
CURRENTLY MOVING THROUGH THE MONTGOMERY METRO AREA AND WILL
CONTINUE MOVING EAST AND WILL AFFECT PORTIONS OF LEE... MACON AND
PORTIONS OF RUSSELL COUNTY.
THESE STORMS PRIMARILY POSE A DAMAGING WIND THREAT... THROUGH
THEY ARE PRODUCING SMALL HAIL AND THE RELATIVELY SLOW RATE OF
MOTION IS POSING A RISK FOR HEAVY RAIN AND LOCALIZED FLOODING.
OTHER THUNDERSTORMS CONTINUE TO MOVE GENERALLY TO THE NORTHEAST
ACROSS OUR SOUTHWEST AND SOUTH-CENTRAL COUNTIES WITH THE HEAVIEST
ACTIVITY OVER PORTIONS OF PERRY AND BIBB COUNTIES. ADDITIONAL
THUNDERSTORMS WERE LOCATED ACROSS PORTIONS OF EASTERN MISSISSIPPI.
ALL OF THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
HAIL. THE RISK FOR DAMAGING WINDS AND TORNADOES HAS DECREASED
GREATLY SINCE INSTABILITY VALUES HAVE DECREASED ACROSS OUR
WESTERN AND CENTRAL COUNTIES.
A LOW LEVEL JET DID MAKE AN APPEARANCE ON THE MXX VAD WIND PROFILE
AS LOW AS 4000 FEET. THE AIRMASS REMAINS RELATIVELY UNSTABLE
ACROSS OUR FAR SOUTHEAST COUNTIES AND THE DIRECTIONAL SHEAR FROM
THE PROFILER PRODUCT BEFORE THE COMPLEX MOVED ACROSS THE RADAR
SITE INDICATED SUFFICIENT SPEED AND DIRECTIONAL SHEAR TO MAINTAIN
A RISK FOR ROTATING THUNDERSTORMS AND POSSIBLE TORNADOES. THUS...
THE TORNADO WATCH REMAINS IN EFFECT FOR THESE AREAS UNTIL THE
AIRMASS STABILIZES.
05
&&
.AVIATION...
06Z TAF DISCUSSION.
RADAR LOOPS JUST BEFORE MIDNIGHT SHOWED RAIN/STORMS WERE MOVING
BASICALLY DUE EAST...WHICH MEANS THAT ALL CENTRAL ALABAMA TAF
LOCATIONS WILL LIKELY GET RAIN/STORMS A BIT LONGER THAN PREVIOUSLY
THOUGHT. THE GOOD NEWS IS THAT THE INTENSITY OF THE STORMS HAS
DECREASED...SO WIND GUSTS SHOULD BE LESS OF AN ISSUE. CEILINGS
WERE STILL PRETTY MUCH ALL OVER THE PLACE...AND TRYING TO TIME
EACH INDIVIDUAL EXCURSION ABOVE OR BELOW 3000...2000...OR 1000 FT
IS NEXT TO IMPOSSIBLE. THE RAIN DOESN'T HELP IN THIS REGARD...
TOO...SINCE IT SOMETIMES ACTUALLY CAUSES CEILINGS TO IMPROVE WHILE
CAUSING VISIBILITY TO DROP.
MOST MODELS STILL INSIST ON BRINGING SOME DRYING INTO THE AREA
FROM THE NORTHWEST DURING THE DAYLIGHT HOURS ON FRIDAY. THIS WOULD
MOST AFFECT THE INTERSTATE 20 SET OF AIRPORTS...LESS SO MGM AND
TOI.
/61/
&&
.FIRE WEATHER...
MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND
STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE
AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE
EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE
EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL
STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY
RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT
OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY
CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD.
&&
.HYDROLOGY...
MOST OF THE HEAVIER RAIN SO FAR HAS BEEN IN OUR NORTHWEST
COUNTIES(I.E., MARION, LAMAR, WINSTON, FAYETTE AND WALKER) WHERE
AMOUNTS SO FAR HAVE AVERAGED ONE TO TWO INCHES...WITH VERY LOCALIZED
TOTALS TO THREE INCHES. ELSEWHERE MOST LOCATIONS HAVE RECEIVED AN
INCH OR LESS SO FAR. ALTHOUGH USGS GAGES INDICATE STREAM FLOWS NOW
AT OR SOMEWHAT ABOVE NORMAL IN THE NORTHWEST COUNTIES...MOST OTHER
STREAMS STILL REMAIN NEAR OR BELOW NORMAL LEVELS. THIS SUGGESTS THAT
MOST AREA STREAMS CAN STILL HANDLE A FAIR AMOUNT OF RUNOFF FROM THE
RAINFALL THAT IS YET TO COME TONIGHT INTO FRIDAY. FLOOD WARNINGS
ARE CURRENTLY ISSUED FOR THE TOMBIGBEE RIVER AND FOR SELDEN DAM ON
THE LOWER BLACK WARRIOR FOR MINOR FLOODING. BEFORE ALL IS SAID AND
DONE COULD STILL SEE A FEW OTHER LOCATIONS REACH MINOR FLOOD STAGE
BUT STILL NOT EXPECTING MAJOR FLOOD EVENT TO UNFOLD ON AREA RIVERS.
AT THIS TIME MODELS SUGGEST THERE COULD BE ANOTHER ROUND OF HEAVY
RAIN (PERHAPS ONE TO TWO INCH AVERAGES) ACROSS SOME OF OUR NORTHERN
AREAS TONIGHT. THEN LIKELY TO SEE ANOTHER ROUND OF SIMILAR TOTALS
DEVELOP ACROSS THE EXTREME SOUTHERN SECTIONS FRIDAY AFTERNOON AND
EVENING. IN GENERAL EXPECT ANOTHER ONE TO THREE INCHES ACROSS
CENTRAL ALABAMA BY THE TIME THE RAIN TAPERS OFF BY EARLY
SATURDAY...WITH LOCALIZED HIGHER TOTALS POSSIBLE IN AREAS OF
TRAINING ECHOES.
41
&&
.PREV DISCUSSION...
/ISSUED 1202 AM CDT FRI APR 1 2016/
OUTSIDE OF A SMALL POSSIBILITY OF A FEW ISOLATED THUNDERSTORMS
THAT MAY PRODUCE HAIL... THE SEVERE WEATHER THREAT HAS NEARLY
ENDED ACROSS THE WESTERN PORTION OF THE STATE. A LINE OF
THUNDERSTORMS WAS MOVING TO THE EAST FROM WESTERN ETOWAH COUNTY
SOUTHWEST INTO SHELBY COUNTY SOUTH INTO WESTERN CHILTON COUNTY AND
FURTHER SOUTHWEST TO NEAR SELMA. ANOTHER PERSISTENT COMPLEX OF
THUNDERSTORMS WAS LOCATED ACROSS NORTHERN MACON COUNTY AND WAS
AFFECTING PORTIONS OF SOUTHERN TALLAPOOSA... SOUTHWEST
CHAMBERS... AND WESTERN LEE COUNTIES.
SURFACE-BASED INSTABILITY HAS BEEN DECREASING IN AREAS AFFECTED BY
THE THUNDERSTORM ACTIVITY THIS EVENING WITH THE MOST UNSTABLE
AIRMASS REMAINING ACROSS OUR FAR SOUTHEAST COUNTIES. CONDITIONS
WILL CONTINUE TO STABILIZE OVERNIGHT ACROSS THE NORTHERN AND
CENTRAL PORTIONS OF OUR AREA.
MXX VAD WIND PROFILE CONTINUES TO INDICATE SOUTHERLY NEAR SURFACE
WINDS AT ABOUT 10 KNOTS WITH SOUTHWEST WINDS ABOVE 3000 FEET...
INCREASING FROM 25 KNOTS AT 2000 FEET TO 50 KNOTS AT 13000 FEET.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS ALONG WITH
ROTATION AND THE RISK OF ISOLATED TORNADOES WILL CONTINUE ACROSS
OUR SOUTHEAST COUNTIES. MANY OF THE STORMS THIS EVENING HAVE
PRODUCED HAIL AND THAT WILL REMAIN A THREAT WITH THESE STORMS
THROUGH THE NIGHT.
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT TO THE WEST
OF MONTGOMERY... INCLUDING SELMA. RELATIVELY SLOW STORM MOTIONS
ALONG WITH THE PRECIPITABLE WATER VALUE OF 1.34 INCHES RECORDED ON
THE 00Z BMX SOUNDING WILL SUPPORT THE POTENTIAL FOR LOCALLY HEAVY
DOWNPOURS THAT MAY RESULT IN LOCALIZED PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS.
05
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 74 46 64 39 68 / 20 20 0 0 0
ANNISTON 74 49 64 41 68 / 50 30 0 0 0
BIRMINGHAM 73 49 65 42 69 / 30 20 0 0 0
TUSCALOOSA 74 48 66 42 71 / 30 20 0 0 0
CALERA 73 49 65 43 69 / 50 30 0 0 0
AUBURN 72 52 66 44 69 / 90 40 10 0 0
MONTGOMERY 74 54 70 44 72 / 90 40 0 0 0
TROY 73 55 69 44 72 / 90 60 10 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF CENTRAL
ALABAMA.
&&
Hazardous weather outlook, Mar 31, 9:43 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 PM CDT THU MAR 31 2016
ALZ011>015-017>050-020645-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1043 PM CDT THU MAR 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THROUGH TONIGHT.
SEVERE STORMS ARE POSSIBLE LATE TONIGHT ACROSS SOUTHEASTERN
PORTIONS OF CENTRAL ALABAMA. THE THREAT COULD LAST THROUGH 1 AM.
ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING
TORNADOES...HAIL...AND DAMAGING WINDS.
HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS
COULD LEAD TO LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO
LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY THROUGH FRIDAY.
In the hours before
Special weather statement, Mar 31, 10:55 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 PM CDT THU MAR 31 2016
ALZ045-047-010600-
MACON AL-LEE AL-
1155 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACON AND LEE COUNTIES
UNTIL 100 AM CDT...
AT 1155 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF WAVERLY TO NOTASULGA TO
NEAR LIVERPOOL. MOVEMENT WAS EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...TUSKEGEE...NOTASULGA...SMITHS...SMITHS STATION...
FRANKLIN...WAVERLY...BEANS MILL...LAKE TUSKEGEE...DAVISVILLE...SOCIETY
HILL...TUSKEGEE NATIONAL FOREST...LIVERPOOL...BLEECKER...GRIFFEN MILL...
BEULAH...AUBURN UNIVERSITY...BEAUREGARD AND LADONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3251 8506 3247 8506 3247 8533 3241 8533
3241 8543 3232 8543 3232 8594 3253 8575
3258 8574 3260 8570 3270 8570 3271 8561
3273 8560 3274 8512 3269 8512 3266 8509
3265 8511 3263 8508 3258 8507 3252 8501
TIME...MOT...LOC 0455Z 265DEG 34KT 3268 8566 3254 8569 3239 8583
32/DAVISLocal storm report, Mar 31, 11:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
03/31/2016 MONTGOMERY AL BROADCAST MEDIA
LARGE TREES DOWN ON HICKORY DRIVE, AT THE INTERSECTION OF
HUNTER AND CAMELIA AND AT HILLSIDE IN THE DALRAIDA
NEIGHBORHOOD.
&&
JHLocal storm report, Mar 31, 11:08 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1208 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL 3 NNE EMERALD MOUNTAIN 32.50N 86.09W
03/31/2016 M0.75 INCH ELMORE AL OTHER FEDERAL
PENNY SIZED HAIL REPORTED ALONG WITH A WIND GUST OF 51
MILES PER HOUR FROM A DAVIS INSTRUMENTS WEATHER STATION.
&&
JHLocal storm report, Mar 31, 11:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG ETHELSVILLE 33.41N 88.22W
03/31/2016 PICKENS AL EMERGENCY MNGR
TREES AND POWER LINES DOWN. TIME ESTIMATED.
0650 PM TSTM WND DMG 1 W MILLPORT 33.56N 88.09W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
MILLPORT. LOCATION APPROXIMATE.
0650 PM TSTM WND DMG MILLPORT 33.56N 88.08W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.
0658 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 E0.25 INCH LAMAR AL AMATEUR RADIO
DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
KENNEDY.
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
0708 PM TSTM WND DMG 3 SE BLUFF 33.79N 87.87W
03/31/2016 FAYETTE AL EMERGENCY MNGR
DAMAGE TO HOME REPORTED ALONG COUNTY ROAD 51 WITH TREES
AND POWER LINES DOWN.
0708 PM TSTM WND DMG 4 SW ELDRIDGE 33.88N 87.66W
03/31/2016 FAYETTE AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 24 IN FAYETTE COUNTY.
0708 PM TSTM WND DMG 4 WSW FAYETTE 33.68N 87.90W
03/31/2016 FAYETTE AL EMERGENCY MNGR
TREES REPORTED DOWN ALONG HIGHWAY 96. LOCATION
APPROXIMATE.
0708 PM TSTM WND DMG 5 SSE GLEN ALLEN 33.85N 87.69W
03/31/2016 FAYETTE AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 52 IN FAYETTE COUNTY.
LOCATION APPROXIMATE.
0728 PM TSTM WND DMG 4 SSE GLEN ALLEN 33.86N 87.71W
03/31/2016 FAYETTE AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
ROAD 53. LOCATION APPROXIMATE.
0739 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
03/31/2016 WALKER AL PUBLIC
TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.
0751 PM TSTM WND DMG 5 SE LYNN 33.99N 87.49W
03/31/2016 WALKER AL EMERGENCY MNGR
TREES AND POWER LINES DOWN NEAR NAVOO. TIME ESTIMATED BY
RADAR.
0811 PM TSTM WND DMG 1 NNE BOLEY SPRINGS 33.66N 87.51W
03/31/2016 FAYETTE AL EMERGENCY MNGR
ROOF DAMAGE REPORTED. TIME ESTIMATED BY RADAR.
0839 PM HAIL JASPER 33.85N 87.27W
03/31/2016 M1.00 INCH WALKER AL AMATEUR RADIO
QUARTER SIZED HAIL REPORTED IN JASPER.
0845 PM HAIL 5 NW HOLT 33.29N 87.57W
03/31/2016 E0.25 INCH TUSCALOOSA AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED ALONG ALABAMA HIGHWAY 69 SOUTH
OF MITT LARY ROAD. LOCATION APPROXIMATE.
0845 PM HAIL MONTGOMERY 32.35N 86.28W
03/31/2016 M0.25 INCH MONTGOMERY AL EMERGENCY MNGR
PEA SIZED HAIL REPORTED.
0942 PM TSTM WND DMG 2 S LOCUST FORK 33.88N 86.62W
03/31/2016 BLOUNT AL EMERGENCY MNGR
TREES DOWN BLOCKING PORTION OF SPUNKY HOLLOW ROAD BETWEEN
FRED TERRY ROAD AND TUCKER MOUNTAIN ROAD. TIME ESTIMATED
BY RADAR.
0945 PM HAIL OPELIKA 32.65N 85.38W
03/31/2016 M0.75 INCH LEE AL PUBLIC
PENNY SIZED HAIL REPORTED.
0945 PM HEAVY RAIN 3 NW TRAFFORD 33.85N 86.77W
03/31/2016 E0.00 INCH BLOUNT AL BROADCAST MEDIA
WATER COVERING PORTIONS OF ALABAMA HIGHWAY 160 AND AROUND
THE MOUNTAIN WOODS LAKE AREA OF BLOUNT COUNTY DUE TO
HEAVY RAINFALL. TIME ESTIMATED.
0948 PM TSTM WND DMG 2 E KENT 32.62N 85.92W
03/31/2016 ELMORE AL EMERGENCY MNGR
POWER LINES DOWN ALONG LIGHTWOOD ROAD AND POWER OUTAGES
REPORTED IN THE CHANNA CREEK ROAD AREA. TIME ESTIMATED BY
RADAR.
1005 PM HAIL TALLASSEE 32.54N 85.89W
03/31/2016 M0.25 INCH ELMORE AL BROADCAST MEDIA
DIME SIZED HAIL REPORTED IN THE FRIENDSHIP COMMUNITY.
1125 PM HAIL MONTGOMERY 32.35N 86.28W
03/31/2016 M0.25 INCH MONTGOMERY AL PUBLIC
PEA SIZED HAIL MEASURED OFF OF DALRAIDA ROAD IN
MONTGOMERY.
1131 PM HAIL 3 NNE EMERALD MOUNTAIN 32.50N 86.09W
03/31/2016 M0.75 INCH ELMORE AL OTHER FEDERAL
PENNY SIZED HAIL REPORTED ALONG WITH A WIND GUST OF 51
MILES PER HOUR FROM A DAVIS INSTRUMENTS WEATHER STATION.
1150 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
03/31/2016 MONTGOMERY AL BROADCAST MEDIA
LARGE TREES DOWN ON HICKORY DRIVE, AT THE INTERSECTION OF
HUNTER AND CAMELIA AND AT HILLSIDE IN THE DALRAIDA
NEIGHBORHOOD.
&&
JHSpecial weather statement, Mar 31, 11:14 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT FRI APR 1 2016
ALZ022-010600-
PICKENS AL-
1214 AM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PICKENS COUNTY UNTIL 100
AM CDT...
AT 1214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAULETTE...OR 13 MILES SOUTHWEST OF PICKENSVILLE...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...MCMULLEN...BEVILL
LOCK AND DAM...GARDEN...GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER
AIRPORT...NORTH PICKENS AIRPORT...COCHRANE...MCSHAN...DILLBURG AND OWENS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3327 8831 3349 8805 3329 8784 3299 8832
3299 8834
TIME...MOT...LOC 0514Z 228DEG 32KT 3307 8839
32/DAVISLocal storm report, Mar 31, 11:26 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1226 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM FLASH FLOOD 5 NE MILLBROOK 32.54N 86.31W
04/01/2016 ELMORE AL EMERGENCY MNGR
SOUTHBOUND LANE OF ALABAMA HIGHWAY 143 FROM DUNCAN ROAD
TO ALABAMA HIGHWAY 14 CLOSED DUE TO FLASH FLOODING.
&&
JHFlash Flood, Autauga
- When
- April 1, 12:00 AM CST to 4:00 AM CST
- Where
- Autauga County, 1.76 mi SW of Forester to 2.92 mi NNW of Autaugaville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.415, -86.644
This flash flood event is a continuation of an event from March 31st.
Flash Flood, Elmore
- When
- April 1, 12:00 AM CST to 4:00 AM CST
- Where
- Elmore County, 3.96 mi SW of Millbrook to 2.52 mi SSW of Prattville Jct
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.438, -86.417
This flash flood event is a continuation of an event from March 31st.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, April 1, 20161 death · 1 event
- Tornadoes and Damaging Winds in Georgia, April 1, 2016$402,000 · EF1 · 12 events
- Flash Flooding and Flooding in Alabama, April 1 to 4, 2016$150,000 · 50 kt wind · 14 events
- Flood and Damaging Winds in Georgia, April 1 to 3, 2016$95,000 · 65 kt wind · 16 events
- Tornadoes and Damaging Winds in Georgia, April 1, 2016EF1 · 13 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, April 1, 201613 events
- Drought in California, April 1 to 30, 201611 events
- Hail and Damaging Winds in Texas, April 1, 20161.75 in hail · 10 events
- Drought in Hawaii, April 1 to 30, 201610 events
- Lake-Effect Snow and Winter Weather in Michigan, April 1 to 2, 20167 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 1, 20167 events
- Drought and Astronomical Low Tide in California, April 1 to 30, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631721, 631722.